Progress in Mathematics

On the Topology of Isolated Singularities in Analytic Spaces

Authors: Seade, José

Buy this book

eBook $79.99
price for USA (gross)
  • ISBN 978-3-7643-7395-5
  • Digitally watermarked, DRM-free
  • Included format: PDF
  • ebooks can be used on all reading devices
  • Immediate eBook download after purchase
Hardcover $109.00
price for USA
  • ISBN 978-3-7643-7322-1
  • Free shipping for individuals worldwide
  • Online orders shipping within 2-3 days.
About this book

The aim of this book is to give an overview of selected topics on the topology of real and complex isolated singularities, with emphasis on its relations to other branches of geometry and topology.
The first chapters are mostly devoted to complex singularities and a myriad of results spread in a vast literature, which are presented here in a unified way, accessible to non-specialists. Among the topics are the fibration theorems of Milnor; the relation with 3-dimensional Lie groups; exotic spheres; spin structures and 3-manifold invariants; the geometry of quadrics and Arnold's theorem which states that the complex projective plane modulo conjugation is the 4-sphere.
The second part of the book studies pioneer work about real analytic singularities which arise from the topological and geometric study of holomorphic vector fields and foliations. In the low dimensional case these turn out to be related to fibred links in the 3-sphere defined by meromorphic functions. This provides new methods for constructing manifolds equipped with a rich geometry.
The book is largely self-contained and serves a wide audience of graduate students, mathematicians and researchers interested in geometry and topology.

Buy this book

eBook $79.99
price for USA (gross)
  • ISBN 978-3-7643-7395-5
  • Digitally watermarked, DRM-free
  • Included format: PDF
  • ebooks can be used on all reading devices
  • Immediate eBook download after purchase
Hardcover $109.00
price for USA
  • ISBN 978-3-7643-7322-1
  • Free shipping for individuals worldwide
  • Online orders shipping within 2-3 days.
Loading...

Recommended for you

Loading...

Bibliographic Information

Bibliographic Information
Book Title
On the Topology of Isolated Singularities in Analytic Spaces
Authors
Series Title
Progress in Mathematics
Series Volume
241
Copyright
2006
Publisher
Birkhäuser Basel
Copyright Holder
Birkhäuser Basel
eBook ISBN
978-3-7643-7395-5
DOI
10.1007/3-7643-7395-4
Hardcover ISBN
978-3-7643-7322-1
Series ISSN
0743-1643
Edition Number
1
Number of Pages
XIV, 238
Topics